MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 30; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 30; HYDROCEPHALUS MANAGEMENT
Model Number FV253T
Medical Device Problem Codes Infusion or Flow Problem (2964); No Flow (2991)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 09/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: no significant deformations or damage of the valve were detected during the visual inspection.Permeability test: a permeability test has shown that the valve is permeable.Adjustment test: this is a fixed pressure valve.An adjustment test is not applicable.Braking force and brake function test: this is a fixed pressure valve.A braking force and brake function test is not applicable.Computer controlled test: to investigate the claim of blockage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in the vertical positions.The result show that the valve is not operating within the acceptable tolerances.Results: first, we performed a visual inspection of the valve.No significant deformations or damage of the valve were detected during the visual inspection.Next we tested the permeability of the valve.The valve was shown to be permeable.Then we carried out a computer controlled simulated flow test.The measured opening pressure was not within the accepted tolerance range.The opening pressure was minimal lower than expected, indicating a tendency towards over-drainage.Finally, we have dismantled the valve.Inside the valve we have found a minimal build-up of visible substances (likely protein).Based on our investigation, we are unable to substantiate the claim of occlusion.At the time of our investigation the valve was shown to be permeable.Despite the lack of significant deposits, it is possible that even non-visible or small amounts of build-up could have led to a temporary compromise of the valve and to the observed malfunction in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that there was a blockage of a shuntassistant.Patient informations: age: (b)(6) years.Weight: (b)(6) kg.Height: 160 cm.Gender: unknown.Date of implantation: (b)(6) 2020.Date of removal: (b)(6) 2020.

Brand Name
SHUNTASSISTANT 30
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key10689890
Report Number3004721439-2020-00211
Device Sequence Number16862705
Product Code JXG
UDI-Device Identifier04041906113407
UDI-Public04041906113407
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K110206
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2024
Device Model NumberFV253T
Device Catalogue NumberFV253T
Device Lot Number20040453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2020
Initial Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR